What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before the first event at Jul 31, 2:33 PM EST, 32 minutes earlier.
Area forecast discussion, Jul 31, 2:33 PM EST, 32 minutes before
Area Forecast Discussion
National Weather Service New York NY
333 PM EDT Wed Jul 31 2019
.SYNOPSIS...
A cold front will cross the area tonight with high pressure
building behind it into Friday. A weak cold front moves across
late Saturday into Sunday. High pressure returns on Monday.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 9 PM TONIGHT.
Thunderstorms will continue to develop this afternoon and are
expected to impact the area through tonight. The main threat
will be damaging winds, frequent lightning and heavy rain. In
addition, small hail is also possible.
Although storms are expected to move fairly quickly, the
environment is conducive for flash flooding. High rainfall rates
with precipitable water values between 1.5 and 2 inches with
storms training over the same areas, could lead to localized
flash flooding.
Showers and thunderstorms will diminish this evening with loss of
heating. The surface cold front will move across tonight, but may
not completely move offshore until Thursday. Lift from shortwave
energy gradually moves across tonight so a shower or thunderstorms
cannot be ruled out. Chance PoPs continue mainly across Long Island
and southern Connecticut. Patchy fog is also possible late tonight
with lingering low level moisture.
Lows tonight will range from the middle 60s inland to the low 70s
near the coast.
There is a moderate risk of rip current development at Atlantic
Ocean beaches today.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
The flow aloft will flatten Thursday as high pressure builds to the
west. The cold front that moves across tonight will likely stall
just offshore. Slightly drier air filters in from the northwest
during the day with dew points falling into the low and middle 60s.
High temperatures will be in the middle 80s with perhaps a few upper
80s in the NYC metro and urban NE NJ.
High pressure builds over the region Thursday night. Partly cloudy
skies are forecast and temperatures should be a bit cooler compared
to recent nights. Lows will fall to near 60 degrees inland to the
middle and upper 60s closer to the coast.
There is a low risk of rip current development at Atlantic
Ocean beaches on Thursday.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
The long term will begin with an upper level trough over the eastern
US. Heights aloft should flatten briefly on Friday before falling
and amplifying somewhat this weekend. This is due to an upper low
over SE Canada digging into New England. The flow then is progged to
flatten on Monday with the next potential shortwave trough
establishing itself to the west on Tuesday.
Thursday night into Friday night should remain dry with no real
discernible forcing. Forecast soundings are quite dry in the middle
levels as well. A weak cold front approaches on Saturday as heights
fall aloft. This should be enough for isolated to scattered showers
and thunderstorms in the afternoon and evening. This front will then
move across on Sunday. A shower and thunderstorm remains possible in
the afternoon, but coverage should be limited due to westerly flow
drying the atmosphere out. High pressure then settles over the
region on Monday before the next frontal system approaches on
Tuesday.
Above normal temperatures are forecast through the long term, but no
significant heat is anticipated. High temperatures should generally
be in the middle 80s each day. The warmest day may end up being
Sunday with westerly flow as the cold front moves through the
region. Forecast highs on Sunday will be in the upper 80s and
touching 90 in NYC metro and urban NE NJ is possible. The westerly
flow should mix dew points out with heat index values closer to the
actual air temperature.
&&
.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
A cold front slowly approaches from the west and moves through the
region tonight.
Thunderstorms, some severe, are expected through this evening. Some
of the storms will produce heavy rainfall and gusty winds. With
stronger thunderstorms expected, IFR conditions are likely. East of
the NYC terminals thunderstorms and showers likely by late
afternoon. Showers and thunderstorms begin to diminish after 02Z
Thursday, exiting the eastern terminals after 07Z.
Patchy MVFR fog possible at the outlying terminals late tonight with
light winds.
Winds S to SW less than 10 kt will become more southerly and
increase to 10-15 kt as the afternoon progresses. Gusts up to 20 kt
are possible, with moderate confidence. Gust may be more occasional
than indicated in the forecast. Stronger wind gusts, 25-35 kt, in
thunderstorms are possible, and a few storms may produce gusts as
high as 45 kt.
Winds diminish this evening as the front approaches the area, then
shift to the W and NW with the frontal passage. Northerly winds
remain into Thursday.
...NY Metro Enhanced Aviation Weather Support...
Detailed information, including hourly TAF wind component fcsts, can
be found at: http:/www.weather.gov/zny/n90
KJFK TAF Comments: Thunderstorms until 02Z with potential wind gusts
25-35kt, possibly as high as 45 kt.
KLGA TAF Comments: Thunderstorms until 02Z with potential wind gusts
25-35kt, possibly as high as 45 kt.
KEWR TAF Comments: Thunderstorms until 02Z with potential wind gusts
25-35kt, possibly as high as 45 kt.
KTEB TAF Comments: Thunderstorms until 02Z with potential wind gusts
25-35kt, possibly as high as 45 kt.
KHPN TAF Comments: Thunderstorms until 02Z with potential wind gusts
25-35kt, possibly as high as 45 kt.
KISP TAF Comments: Thunderstorms until 06Z with potential wind gusts
25-35kt, possibly as high as 45 kt.
.OUTLOOK FOR 21Z THURSDAY THROUGH MONDAY...
.Thursday-Friday...VFR.
.Saturday and Sunday...Mainly VFR, except for a few showers or
thunderstorms that may develop in the afternoon.
.Monday...VFR.
&&
.MARINE...
Sub SCA levels will continue through the weekend due to a
relatively weak pressure gradient. Seas on the ocean should
generally be around 2 ft for Thursday night through Sunday.
&&
.HYDROLOGY...
There is a marginal risk of localized flash flooding for much of
the region in association with any thunderstorms into this
evening. Otherwise, no widespread hydrologic impacts are
forecast for Thursday through early next week.
&&
.TIDES/COASTAL FLOODING...
Some of the western south shore back bay locations will approach
minor coastal flood benchmarks for the high tide cycles starting
this evening, and for the Thursday and Friday evening high tide
cycles. No statements are planned at this time.
&&
.EQUIPMENT...
NYC NOAA Weather Radio Station KWO35 (162.55 MHz) remains off
the air.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
NJ...None.
MARINE...None.
&&
SYNOPSIS...CB
NEAR TERM...CB
SHORT TERM...CB
LONG TERM...DS
AVIATION...IRD
MARINE...CB/DS
HYDROLOGY...CB/DS
TIDES/COASTAL FLOODING...
EQUIPMENT...
Hazardous weather outlook, Jul 31, 2:17 PM EST, 48 minutes before
Hazardous Weather Outlook
National Weather Service New York NY
317 PM EDT Wed Jul 31 2019
CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-011930-
Northern Fairfield-Northern New Haven-Northern Middlesex-
Northern New London-Southern Fairfield-Southern New Haven-
Southern Middlesex-Southern New London-Western Passaic-
Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-Western Essex-
Eastern Essex-Western Union-Eastern Union-Orange-Putnam-Rockland-
Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx-
Richmond (Staten Island)-Kings (Brooklyn)-Northwestern Suffolk-
Northeastern Suffolk-Southwestern Suffolk-Southeastern Suffolk-
Northern Queens-Northern Nassau-Southern Queens-Southern Nassau-
317 PM EDT Wed Jul 31 2019
...SEVERE THUNDERSTORM WATCH 547 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
This Hazardous Weather Outlook is for southern Connecticut,
northeast New Jersey and southeast New York.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Severe Thunderstorm Watch. Localized flash flooding is also
possible.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
ANZ330-335-338-340-345-350-353-355-011930-
Long Island Sound East of New Haven CT/Port Jefferson NY-
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
317 PM EDT Wed Jul 31 2019
...SEVERE THUNDERSTORM WATCH 547 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
This Hazardous Weather Outlook is for Atlantic coastal waters.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Severe Thunderstorm Watch.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
In the hours before
Special weather statement, Jul 31, 1:44 PM EST, 1 hour 21 minutes before
Special Weather Statement
National Weather Service New York NY
244 PM EDT Wed Jul 31 2019
CTZ006-311930-
Northern New Haven-
244 PM EDT Wed Jul 31 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL NEW HAVEN
COUNTY...
At 244 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Plainville to near Seymour. The
storms are nearly stationary.
Wind gusts up to 50 mph are possible with these storms.
Locations impacted include...
Waterbury, Meriden, Wallingford, Naugatuck, Wolcott, Hamden,
Cheshire, Seymour, Derby, Prospect, Woodbridge, Beacon Falls,
Bethany, Ansonia and Oxford.
LAT...LON 4156 7295 4156 7288 4155 7287 4154 7285
4157 7284 4157 7283 4155 7282 4157 7280
4158 7276 4136 7296 4134 7312 4138 7316
4139 7318 4161 7294
TIME...MOT...LOC 1844Z 240DEG 4KT 4164 7286 4141 7312
MDSpecial weather statement, Jul 31, 1:45 PM EST, 1 hour 20 minutes before
Special Weather Statement
National Weather Service New York NY
245 PM EDT Wed Jul 31 2019
NJZ006-NYZ072-074-075-176-178-311930-
Hudson-Northern Queens-Southern Queens-New York (Manhattan)-Richmond
(Staten Is.)-Kings (Brooklyn)-
245 PM EDT Wed Jul 31 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT HUDSON...QUEENS...
RICHMOND...KINGS AND NEW YORK (MANHATTAN) COUNTIES...
At 245 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Park Slope to near Oakwood. Movement was
southeast at 15 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Jersey City, Flatbush, Bayonne, Hoboken, Coney Island, Todt Hill,
Crown Heights, Huguenot, The Verrazano Narrows Bridge, Forest Hills,
Canarsie, Bay Ridge, Lower East Side, East Village and SoHo.
LAT...LON 4053 7425 4056 7423 4056 7422 4059 7421
4065 7417 4064 7417 4070 7411 4072 7412
4076 7409 4071 7381 4053 7392 4053 7394
4056 7395 4056 7401 4060 7404 4053 7411
4051 7414 4051 7417
TIME...MOT...LOC 1845Z 292DEG 11KT 4068 7400 4053 7410
MDSpecial weather statement, Jul 31, 1:56 PM EST, 1 hour 9 minutes before
Special Weather Statement
National Weather Service New York NY
256 PM EDT Wed Jul 31 2019
CTZ005-006-009-311945-
Northern Fairfield-Southern Fairfield-Northern New Haven-
256 PM EDT Wed Jul 31 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN FAIRFIELD AND
CENTRAL NEW HAVEN COUNTIES...
At 255 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Shelton to Wilton. Movement was east
at 10 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Bridgeport, Stamford, Norwalk, Shelton, New Canaan, Fairfield,
Hamden, Stratford, Trumbull, Westport, Darien, Monroe, Wilton,
Seymour and Orange.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4137 7295 4131 7302 4131 7306 4129 7307
4128 7309 4125 7309 4113 7323 4108 7354
4136 7314
TIME...MOT...LOC 1855Z 248DEG 9KT 4134 7313 4116 7339
MDSpecial weather statement, Jul 31, 2:20 PM EST, 45 minutes before
Special Weather Statement
National Weather Service New York NY
320 PM EDT Wed Jul 31 2019
NJZ004-006-104-106-NYZ071>073-176-177-312000-
Hudson-Eastern Essex-Eastern Bergen-Eastern Passaic-Northern
Queens-Bronx-Southern Westchester-New York (Manhattan)-Northern
Nassau-
320 PM EDT Wed Jul 31 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT HUDSON...EASTERN
PASSAIC...SOUTHEASTERN BERGEN...SOUTHEASTERN ESSEX...SOUTHERN
WESTCHESTER...QUEENS...BRONX...NEW YORK (MANHATTAN) AND NORTHWESTERN
NASSAU COUNTIES...
At 320 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Secaucus to Sands Point. Movement was
north at 5 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Newark, Jersey City, Yonkers, Paterson, New Rochelle, Flushing,
Passaic, Mott Haven, Hoboken, Bloomfield, East Tremont, Hackensack,
Bergenfield, Lyndhurst and Rutherford.
LAT...LON 4069 7418 4081 7419 4083 7418 4085 7419
4092 7419 4092 7413 4089 7412 4093 7407
4098 7370 4092 7369 4088 7374 4087 7367
4078 7366 4074 7389 4073 7394 4074 7395
4073 7396
TIME...MOT...LOC 1920Z 192DEG 4KT 4078 7407 4086 7372
MDSpecial weather statement, Jul 31, 2:37 PM EST, 28 minutes before
Special Weather Statement
National Weather Service New York NY
337 PM EDT Wed Jul 31 2019
NJZ004-006-104>108-NYZ074-312015-
Hudson-Eastern Union-Eastern Essex-Western Union-Western
Essex-Eastern Bergen-Eastern Passaic-Richmond (Staten Is.)-
337 PM EDT Wed Jul 31 2019
...A STRONG THUNDERSTORM WILL AFFECT HUDSON...UNION...SOUTH CENTRAL
BERGEN...ESSEX AND RICHMOND COUNTIES...
At 337 PM EDT, a strong thunderstorm was located over Clark, or over
Linden, moving north at 25 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Newark, Jersey City, Elizabeth, Bayonne, Hoboken, Bloomfield, Linden,
Orange, Summit, Lyndhurst, Millburn, Rutherford, Secaucus, Harrison
and Todt Hill.
LAT...LON 4052 7425 4055 7425 4056 7422 4057 7421
4059 7421 4060 7422 4060 7426 4059 7428
4060 7430 4061 7431 4060 7442 4075 7437
4076 7436 4077 7436 4083 7433 4091 7431
4081 7398 4050 7420
TIME...MOT...LOC 1937Z 202DEG 21KT 4061 7429
MDSpecial weather statement, Jul 31, 3:02 PM EST, 3 minutes before
Special Weather Statement
National Weather Service New York NY
402 PM EDT Wed Jul 31 2019
CTZ005-009-NJZ103-104-NYZ068>071-312100-
Northern Fairfield-Southern Fairfield-Western Bergen-Eastern
Bergen-Putnam-Rockland-Southern Westchester-Northern Westchester-
402 PM EDT Wed Jul 31 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN FAIRFIELD...
NORTHEASTERN BERGEN...WESTCHESTER...EASTERN PUTNAM AND ROCKLAND
COUNTIES...
At 401 PM EDT, a strong thunderstorm was located over Harrison, or
over Port Chester, moving northeast at 25 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Yonkers, Stamford, Norwalk, Danbury, New Rochelle, White Plains, Port
Chester, Ossining, Ridgewood, New Canaan, Nanuet, Rye, Tarrytown,
Mount Kisco and Dobbs Ferry.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4128 7331 4101 7349 4099 7356 4100 7359
4090 7373 4097 7415 4144 7372
TIME...MOT...LOC 2001Z 205DEG 21KT 4103 7369
JP